Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Reduced bleeding due to contraceptive pills forgotten to be taken - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Menstruation and Miscarriage
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
I take 75mcg of synthroid and last month i missed some pills- I am 47 yr old female and this month my cycle (which is usually very heavy and last 8-9 days) was unusually light and lasting 10 days
Doctor :   Hi
User :   HI
User :   can you help?
Doctor :   Are your periods regular in the past?
User :   yes for the most part- maybe late by a few days now and then
Doctor :   Ok
Doctor :   Are you on any other medications apart from synthroid?
User :   just iron- nothing else by prescription I stopped taking anti depressants 2 months ago
Doctor :   Ok
Doctor :   Do you have any other medical illness apart from the 2 known conditions?
User :   No
Doctor :   Are you active sexually?
User :   my pressure is up
User :   yes I have been married 23yrs
Doctor :   Do you have any other symptoms such as discharge, abdominal pain, increased urination, burning sensation while passing urine or any other symptoms that you have noticed recently?
Doctor :   Are you with me?
User :   I usually have some discharge after my cycle that stops before my next cycle- no other issues
Doctor :   Ok
Doctor :   Let me explain to you.
Doctor :   The regularity of menstrual periods are regulated by multiple factors.
User :   ok
Doctor :   The likely factors that could have caused the disturbances are as follows.
Doctor :   1. You could be going through the phase of menopause where in periods tend to lighten, irregularity starts and over a period of time, periods ceases.
Doctor :   2. Other external factors such as stress, minor infections could be causing this disturbances.
Doctor :   3. Thyroid hormone disturbances(if you been very irregular with synthroid pills) could may have been the cause.
Doctor :   4. An unknown cause.
Doctor :   Since you do not report of any other associated symptoms,
Doctor :   I do not find this as a concerning problem.
Doctor :   Most often the periods normalize subsequently, offcourse,
Doctor :   if it weren't due to the menopausal symptoms.
Doctor :   I do not suggest you to worry about this problem.
Doctor :   Continue with your medications regularly.
User :   Thank you!!! Have agreat night
Doctor :   Proper de-stressing measures such as regular sleep, regular diet will also be necessary.
User :   Any advice on losing weight- it has been so difficult even with WW
User :   Could y mom being ill and running back and forth to the hospital for the last 3 weeks be a contributor?
Doctor :   If you develop other symptoms such as increase in your current weight, constipation, persisting menstrual irregularities, abdominal pain or discharge,
Doctor :   you need to see your doctor.
Doctor :   Weight loss plans aren't successfull
Doctor :   if your thyroid hormones are not stable and normal
Doctor :   and without a proper diet consisting of low calorie and low fat diet
Doctor :   and physical exercises.
Doctor :   Yes.
User :   what type of discharge is abnormal
User :   I am sometimes constipated from the iron a take a vegetable laxative at times
Doctor :   By discharge, I meant
User :   could it be cancer?
Doctor :   any discharge which is thick, foul smelling, yellow colored or creamy colored discharge
Doctor :   and this is definitely not a sign of cancer.
Doctor :   Hope it is clear to you.
Doctor :   Have I answered all your queries?
User :   which could be an infection? and yes thank you
Doctor :   Yes,
Doctor :   a discharge indication infection can disturb periods and this needs medical treatment.
User :   oops what else could it be polycystic ovarian or fibroids?
Doctor :   Currently your symptoms aren't suggestive of an infection.
User :   thank you again maybe now I won't stress and that will help :)
User :   stress can cause a bunch of problems, true?
Doctor :   Since your periods have been normal in the past, and this is first disturbance, the chance of PCOS or fibroid is unlikely.
User :   could it also be fluctuations in hormones
Doctor :   That could be possible - both fluctuations in thyroid levels
Doctor :   or oestrogen - progesterone levels that happens during menopause.
Doctor :   Again, since this is the first time and no other associated symptoms, I do not suggest you to worry.
Doctor :   Hope that is clear.
Doctor :   Do you have any other query?
Doctor :   Are you there?
Doctor :   Are you there?
Doctor :   Are you there?
Doctor :   I have to close the window as you are not responding. Please chat with our doctors 24/7 for medical queries.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor